Alert archive / Georgia / Wind Chill Advisories in 2022
Wind Chill Advisory 2, NWS Charleston, SC
NWS Charleston, SC issued this wind chill advisory at Dec 24, 2022, 3:18 PM EST for 5 counties in South Carolina; 8 counties in Georgia. It took effect at Dec 24, 2022, 11:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2022, 3:18 PM EST (20:18 UTC)
- In effect from
- Dec 24, 2022, 11:00 PM EST
- Expired
- Dec 25, 2022, 10:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -186 m²/s²
- 0-3 km storm-relative helicity
- -110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
771 WWUS42 KCHS 242018 WSWCHS URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston SC 318 PM EST Sat Dec 24 2022 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-250430- /O.NEW.KCHS.WC.Y.0002.221225T0400Z-221225T1500Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Fort Mcallister, Oak Level, Garden City, Pooler, Savannah, Wilmington Island, Tybee Island, Ludowici, Hinesville, Fort Stewart, Townsend, Darien, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, Levy, Chelsea, Jasper, and Daniel Island 318 PM EST Sat Dec 24 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as 8 to 14 above zero. * WHERE...Portions of southeast Georgia and southeast South Carolina. * WHEN...From 11 PM this evening to 10 AM EST Sunday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
6 follow-up statements
861 WWUS42 KCHS 242327 WSWCHS URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston SC 627 PM EST Sat Dec 24 2022 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-250730- /O.CON.KCHS.WC.Y.0002.221225T0400Z-221225T1500Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Fort Mcallister, Oak Level, Garden City, Pooler, Savannah, Wilmington Island, Tybee Island, Ludowici, Hinesville, Fort Stewart, Townsend, Darien, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, Levy, Chelsea, Jasper, and Daniel Island 627 PM EST Sat Dec 24 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 8 to 14 degrees above zero. * WHERE...Portions of southeast Georgia and southeast South Carolina. * WHEN...From 11 PM this evening to 10 AM EST Sunday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
440 WWUS42 KCHS 250236 WSWCHS URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston SC 936 PM EST Sat Dec 24 2022 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-251045- /O.CON.KCHS.WC.Y.0002.221225T0400Z-221225T1500Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Fort Mcallister, Oak Level, Garden City, Pooler, Savannah, Wilmington Island, Tybee Island, Ludowici, Hinesville, Fort Stewart, Townsend, Darien, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, Levy, Chelsea, Jasper, and Daniel Island 936 PM EST Sat Dec 24 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 8 to 14 degrees above zero. * WHERE...Portions of southeast Georgia and southeast South Carolina. * WHEN...Until 10 AM EST Sunday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
216 WWUS42 KCHS 250523 WSWCHS URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston SC 1223 AM EST Sun Dec 25 2022 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-251330- /O.CON.KCHS.WC.Y.0002.000000T0000Z-221225T1500Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Fort Mcallister, Oak Level, Garden City, Pooler, Savannah, Wilmington Island, Tybee Island, Ludowici, Hinesville, Fort Stewart, Townsend, Darien, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, Levy, Chelsea, Jasper, and Daniel Island 1223 AM EST Sun Dec 25 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills as low as 8 to 14 degrees above zero. * WHERE...Portions of southeast Georgia and southeast South Carolina. * WHEN...Until 10 AM EST this morning. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
256 WWUS42 KCHS 250751 WSWCHS URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston SC 251 AM EST Sun Dec 25 2022 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-251500- /O.CON.KCHS.WC.Y.0002.000000T0000Z-221225T1500Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Fort Mcallister, Oak Level, Garden City, Pooler, Savannah, Wilmington Island, Tybee Island, Ludowici, Hinesville, Fort Stewart, Townsend, Darien, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, Levy, Chelsea, Jasper, and Daniel Island 251 AM EST Sun Dec 25 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills as low as 8 to 14 degrees above zero. * WHERE...Portions of southeast Georgia and southeast South Carolina. * WHEN...Until 10 AM EST this morning. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
195 WWUS42 KCHS 251355 WSWCHS URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston SC 855 AM EST Sun Dec 25 2022 GAZ087-088-099>101-114-115-SCZ040-042>045-047-251500- /O.CAN.KCHS.WC.Y.0002.000000T0000Z-221225T1500Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, and Ridgeland 855 AM EST Sun Dec 25 2022 ...WIND CHILL ADVISORY IS CANCELLED... $$ GAZ116>119-137>141-SCZ048>052-251500- /O.CON.KCHS.WC.Y.0002.000000T0000Z-221225T1500Z/ Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Pembroke, Richmond Hill, Fort Mcallister, Oak Level, Garden City, Pooler, Savannah, Wilmington Island, Tybee Island, Ludowici, Hinesville, Fort Stewart, Townsend, Darien, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, Levy, Chelsea, Jasper, and Daniel Island 855 AM EST Sun Dec 25 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 15 degrees. * WHERE...In Georgia, Inland Bryan, Coastal Bryan, Inland Chatham, Coastal Chatham, Long, Inland Liberty, Coastal Liberty, Inland McIntosh and Coastal McIntosh Counties. In South Carolina, Beaufort, Coastal Colleton, Charleston, Coastal Jasper and Tidal Berkeley Counties. * WHEN...Until 10 AM EST this morning. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
919 WWUS42 KCHS 251445 WSWCHS URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston SC 945 AM EST Sun Dec 25 2022 GAZ116>119-137>141-SCZ048>052-251545- /O.EXP.KCHS.WC.Y.0002.000000T0000Z-221225T1500Z/ Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Pembroke, Richmond Hill, Fort Mcallister, Oak Level, Garden City, Pooler, Savannah, Wilmington Island, Tybee Island, Ludowici, Hinesville, Fort Stewart, Townsend, Darien, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, Levy, Chelsea, Jasper, and Daniel Island 945 AM EST Sun Dec 25 2022 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this wind chill advisory went out at Dec 24, 1:31 PM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Dec 24, 1:31 PM EST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
131 PM EST Sat Dec 24 2022
.SYNOPSIS...
Arctic high pressure will remain the dominant feature through
the middle of next week. Then, high pressure is expected to
build over the Atlantic, bringing a warming trend for later
next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Rest of this afternoon: Temperatures are gradually warming, but
most areas are still in the mid to upper 20s. Still forecasting
high temperatures to only reach around freezing, but it will be
a struggle. It is looking more likely that record low maximum
temperatures will be at least tied, or possibly broken for our
climate sites this afternoon. Winds have definitely dropped off,
which has allowed wind chills to creep just above advisory
criteria. However, given that the actual temperatures are only
in the mid to upper 20s, even a 5 to 10 mph wind is making it
feel like it is 15 to 20 degrees.
Tonight: The surface pressure gradient gradually weakens as the
deep low center over eastern Canada continues to move east-
northeast and a the arctic surface ridge moves in from the west
by late night. Given the high temperatures Saturday afternoon
barely reached freezing, expect another very cold night, with
lows in the upper teens to around 20, except lower 20s right
near the coast. Guidance keeps 4 to 8 mph winds most of the
night, which could be enough to trigger another Wind Chill
Advisory for most areas, especially near the coast. Will make
that decision on the next update.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
Arctic-originating high pressure centered over the Central Plains
will maintain its hold across the Eastern and Southern U.S through
the short term. The forecast continues to be focused on cold
temperatures as the continental polar (cP) air mass settles over the
region. Although nearly full sunshine is expected, highs
temperatures Christmas Day will only reach the low 40s far across
much of southeast SC and southeast GA. Lows Sunday night will once
again dip into the upper teens inland and low to mid 20s across the
coastal areas. Unlike previous nights, nearly calm winds will
prevent bitter cold wind chills. Monday will be a touch warmer with
highs in the mid to upper 40s. Below freezing temperatures will
continue Monday night as lows get down into the mid 20s inland and
upper 20s to around 30 degrees along the coast. Tuesday we will
start to see highs climb into the low 50s for most areas. Upper 40s
will be present across the far interior counties and across northern
Berkeley County.
Outside of temperatures, a shortwave will quickly pass over the area
early Tuesday. Although upper forcing becomes present there is very
little moisture for any shower activity. The only notable changes
this feature brings is perhaps some slight cloud coverage in the
morning and an uptick in dew points to the 20 degree range.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Dry high pressure will remain in place across the region through the
week, its center propagating across the eastern U.S and into the
western Mid Atlantic. A precip-free forecast is expected with large-
scale subsidence and dry air in place. Temperatures will increase
daily next week especially as the low level flow shifts out of the
southeast. Highs well into the 60s are expected by Thursday. Lows
will remain quite cold initially, but Wednesday night looks to be
the first night the region sees its minimum temperatures remain
above freezing (32F). The next chance for rainfall looks to be just
prior to the New Year as a stationary front develops along the
Carolina Coast.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Through 18z Sunday/Christmas, VFR conditions will prevail at
all sites.
Extended Aviation Outlook: VFR.
&&
.MARINE...
The latest observations indicate that conditions have fallen
just below SCA levels for the nearshore waters. Thus, have let
the SCA expire at 1 pm. Marginal SCA conditions will continue
over the GA Offshore waters through early this evening. By later
tonight, expect winds and seas to drop below SCA levels as the
surface ridge continues to move eastward toward the Atlantic
waters, which allows the pressure gradient to weaken.
Sunday through Thursday: High pressure settling across the area will
improve marine conditions for Sunday. West-northwest winds will
subside to around 10-15 kt late. As the center of high pressure
shifts toward the Mid-Atlantic early next week, winds will gradually
veer, becoming solidly northeast Wednesday. Seas will average 2-3
feet through the period.
&&
.FIRE WEATHER...
Relative humidity values could fall to critical levels across
portions of our area each afternoon through Monday. Winds should
be gusty today, then ease next week. Following coordination
with our neighboring office, fire weather partners are not
concerned with fuels, so no Fire Danger Statements will be
issued.
&&
.TIDES/COASTAL FLOODING...
Offshore winds are expected to decrease through the day today.
Therefore, although the next few low tides cycles will be quite
low, low tides are not expected to reach blow- out levels.
&&
.CLIMATE...
Record low maximum temps for December 24...
KCHS: 33 set in 1989.
KSAV: 34 set in 1989.
KCXM: 34 set in 1989.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Wind Chill Advisory until 1 PM EST this afternoon for GAZ087-
088-099>101-114>119-137>141.
SC...Wind Chill Advisory until 1 PM EST this afternoon for SCZ040-
042>045-047>052.
MARINE...Small Craft Advisory until 1 PM EST this afternoon for AMZ350-
352-354.
Small Craft Advisory until 7 PM EST this evening for AMZ374.
&&
NEAR TERM...NED/RFM
SHORT TERM...BRM
LONG TERM...BRM
AVIATION...BRM/NED
MARINE...BRM/NED
FIRE WEATHER...
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Dec 24, 3:18 PM EST, 0 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 318 PM EST Sat Dec 24 2022 AMZ330-350-352-354-374-252030- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 318 PM EST Sat Dec 24 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-252030- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 318 PM EST Sat Dec 24 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST SUNDAY... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. Wind Chill: Very cold temperatures and persistent wind could prompt another round of Wind Advisories tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. Wind Chill: Wind Chill Advisories will be in effect across southeast South Carolina and southeast Georgia for Christmas morning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Wind Chill Advisories in Georgia, 2022Wind Chill Advisories in South Carolina, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.